MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to character restrictions in block e1 event site name: (b)(6).The most common complaints associated with express mini 500 (p/n 16400) devices are those related to outpatient and improper use of the device.In outpatient cases, the drain is set up on a patient by a clinician and then that patient is sent home with the drain where they are then responsible for its use and interpretation.This puts the responsibility of using the drain on a person who is not necessarily a trained medical professional with any knowledge of how to use and interpret the device.Sampling port clogged: this typically occurs when the user attempts to empty the drain with a syringe through the sampling (luer) port in order to extend the use of the drain.This can lead to collected fluid becoming trapped in the sampling port and solidifying, preventing future use of the port.This port is intended for clinicians to take samples of the drain fluid, not for routinely removing large amounts of fluid in order to extend the use of the drain.The ifu instructs the user to replace the drain when it becomes full.It also states that the use of the luer port is intended only for sampling patient drainage and that the user should not use the port or any other means to attempt to empty fluid from the collection chamber.In addition to the instructions described for each type of complaint, the ifu states that "the express mini 500 is restricted for use in a healthcare facility.The express mini 500 should not be used for outpatient drainage." this type of complaint has been thoroughly investigated and is known to be cause by user error so further dhr review is not required to understand the issue.The ifu provides adequate instructions for the setup and use of the drain, as well as instructions about the intended users and environments.Outpatient and user error complaints of express mini 500 devices are confirmed.Device nonconformance's are not confirmed for these issues.The root cause of these complaints is user error.Escalation determination: outpatient and improper use complaints of express mini 500 are attributed to user error which is currently being handled by the capa process.Trend review of these devices is completed on a monthly basis and excursions related to trending is also handled by the capa process.
 
Event or Problem Description
A report was received from a patient's wife regarding the use of the atrium express mini chest drain.She contacted the emergency support program for assistance with draining the port of an express mini 500 device using a luer lock syringe.The drain had collected 420 ml of fluid, and while attempting to empty it, she found that her syringe tip did not fit the port and she wanted to understand if there was another way to empty the drain.It was recommended that she take the patient back to the hospital for further medical guidance.No harm or injury to the patient was reported.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key23663639
Report Number3011175548-2025-000012
Device Sequence Number10401554
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number16400
Device Catalogue Number16400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2025
Initial Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUER LOCK SYRINGE
Patient Age84 YR
Patient SexMale
Patient Weight100 KG